How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Doctor (MD)
Category: Health
Satisfied Customers: 11946
Experience:  U.S. Physician/Surgeon in Neurosurgery
Type Your Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

My wife had an epidural shot on 5/25/2009. and I can see no

Resolved Question:

My wife had an epidural shot on 5/25/2009. and I can see no benefit at this time, in fact every
time she moves from her chair, or the bed she is in severe pain in the left leg. Should she have
seen some benefit by now? She is scheduled for her second shot on 6/4/2009.

                                                &n bsp;                                                  Ed
                                                &n bsp;                                                    Lady lake,Fl.
Submitted: 7 years ago.
Category: Health
Expert:  Dr. Mark replied 7 years ago.
In many people, it does take more than one shot to get relief.

The epidural steroids will basically diffuse out around where it is injected -- and help with inflammation of the nerves in the area.

It could be that the injection just was not close enough to the affected nerves, or that more of the medication is needed, or that the shots will be ineffective (generally after two or three injections that don't help -- you consider the steroids to be ineffective).

So, seeing how she does after the second injection is reasonable, but should these shots not help -- further evaluation with a MRI of the lumbar spine and evaluation by a neurosurgeon is warranted.
Dr. Mark and 4 other Health Specialists are ready to help you